MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number 72203299
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder procedure the spider 2 was not holding pressure, motor was making a buzz and it overheated.The procedure was completed without surgical delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection was performed on the product.No issues were noted.No accessories were included.The device continuously tries to pressurize.The piston migration was at 3 inches.The device was depleted of oil.The battery became warm after 30 seconds of continuously trying to pressurize.The reported events of overheating, noisy, and failure to hold pressure were confirmed and root caused to a mechanical component failure.A seal failure can lead to the depletion of hydraulic oil causing the device to run continuously while attempting to pressurize.This extending running can cause an increased current draw on the battery causing it to heat up.A review of device records shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16442987
Report Number1643264-2023-00094
Device Sequence Number20301606
Product Code GDC
UDI-Device Identifier00885554023534
UDI-Public00885554023534
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203299
Device Catalogue Number72203299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown